Yes, sometimes these threads will stretch way across, why, I sure don't know,lol. I am going to make a suggesttion here and then tell you why. As Jim said in his post the mind and body work together. Thats the absolute truth. In nearly every post since you have had surgery a tone of being overwhelmed is heard, thats depression working on you. Get away from the Elavil, it has a sedative type effect on many-which can bring you down somwwhat further. Get to your PCP and get on one of the newer antidepressants there are so many good ones out-don't waste another day on well, I will see if it works. First off, if you will read up on Elavil, it takes a good 30 days to get in your system to be effective-so taking it for 2 weeks is useless. Also, for depression 10mg is not the correct dosage. Normal dosage is in the 50mg to 100mg a day or even higher up to 150mg a day. I think you are wasting your time with it. The newer medications do not give off the sedative type feeling in the mornings when you wake up, Elavil is bad for causing that and it takes forever to shake that feeling every day.
My son was put on Elavil by his neurologist when he was a young boy for migraines. He took it for 30 days only and it really helped him as far warding off so many migraines. he does the projectile vomitting and heaving for hours, he was 8 yrs old when they hit him. Both of my kids have migraines they never outgrew them-I passed those lovely things onto them. My son tolerated the drug very well at 25mg at bedtime and he had no problem waking up in the mornings. The neurologist also said Elavil is a drug that builds up in your system as you take it. Me, they tried me on it and I got deathly ill from one and fell flat on my face the minute my feet hit the floor the next morning. I had taken it the night before at bedtime!!! They were trying me on it for migraines too.
You are right, worrying about tomorrow or the day after is unproductive and takes away from the current moment. You lose alot of time doing that. Concentrate on now-deal with tomorrow then.
I do not think drs have the capability to sit down and truly explain everything to a patient. I say this because, like a surgeon, they do this all the time-its old hat to them and they expect patients to read between the lines, in my opinion. Some do not want to take the time to explain in detail and others just do not know how. I also believe they do not want to deal with the fear factor from a patient. If a dr sat down and gave graphic details of a back surgery-most people would walk out and never come back. The same with giving real times for recovery and return to work status, they know that patient most likely would go the opposite way. Back surgery of any kind is major including a laminectomy, don't kid yourself. Anything involving the spine is major.
I know you want answers as to why you have this new pain but I do not think your dr can explain why because he does not know. If I remember correctly, when you asked him his response was your surgery was in more detail than he originally thought it would be. That was his way of answering why you are hurting. Having another MRI would probably be of no benefit and the ins company may not pay for another one this soon. Other than EMG to check for nerve damage you are limited. EMG's are not all that reliable either-they have about a 75% accuracy range. I have seen more normal emg's than abnormal and the people did have nerve problems going on but the test read normal.
One thing you might consider asking the dr about is trying Lyrica. We have a new member that had back surgery but had alot of nerve damage in addition to disc problems and she says Lyrica stopped the horrible nerve pain. It may be worth trying, you have nothing to lose and perhaps something to gain.Think about this one. There is no gurantee it will work but I would sure give it a shot. But, with any medication most of them take time to become effectiive so there will be no over night improvement.
I do hope the Tens helps with the pan. Let us know how that goes. Keep your head up, but consider another route for the depression.